Hello, I have recently been noticing redness on both the head of my penis and my foreskin (im uncircumcised). It comes and goes sporadically, say, it appears one day, and goes away within a couple days to a week. It does not itch, it is not painful, there are no raised bumps, and I am confident it is not an STD (am being checked just incase). Nothing in particular seems to point to a cause for this. I practice good hygiene regularly, so that shouldn't be it.. I went through pretty much this same exact thing a few years back when I was worried about having an STD of some sort, had sooo many tests done and all yielded negative results. Even saw a dermatologist and eurologist who both concluded that they did not think this was STD related, but perhaps an allergy to soaps or something of the like. Let me say this, during that time I was intensely stressed out. I had, in my own mind, convinced myself that I had a disease. I was displaying the behavior of a hypochondriac with my tendencies to search the net for possible conditions (which i realize nobody should ever do). I have horrible anxiety which runs in my family, so that paired with the stress and worry made for a lot of mental discontent. My question to you is why would this redness issue disappear for the last three years and resurface now? I even used soaps with perfumes and all of that stuff during that time. If it isn't an allergy and it isn't an STD, what in the world could cause this? The only idea I have is that my stress and anxiety could be factors or causes. Can stress and anxiety really manifest itself in this way? Can redness of the penis (and trust me, it certainly is very obviously red) be brought on by extreme stress and anxiety? I have some other trauma in my life happening too which is not related to my genital area, so that just makes my anxiety worse. Its just so random the way that the redness comes and goes... I have ruled out all possibilites that I can. I am doing nothing different than I ever have in the way I use and treat my penis. Any thoughts from anyone is much appreciated.
From the symptoms it can be due to dermatitis skin or friction rub of the penis with the undergarments. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. Also wear cotton undergarments. Application of mild corticosteroid cream and oral antiinflammatories like ibuprofen/acetaminophen are also helpful. If the symptoms are severe then it will be best to consult a dermatologist
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thank you for your response, I bought unscented/hypoallergenic laundry detergent and starting washing with some goats milk soap, also unscented. For the time being, I haven't had any issues with redness. Its a strange thing, because of how I explained this happening several years ago and I did all the same things to try and prevent it, then used the scented soaps etc. all the way up until recently and it started happening again. Oh well, lets hope this is the last of all of this, thanks again!
You could try using a penis health creme every day. If your penis is red, it is obviously irritated in some way. A good creme (one containing Vitamin E) can work wonders for the skin down there. Look into it, it might really help you out. Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.